Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 267, NWS Midland/Odessa, TX

May 26, 2025Glasscock County, Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2025, 3:18 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2025, 3:18 PM CDT (20:18 UTC)
Expired
May 26, 2025, 4:00 PM CDT
In force
42 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Glasscock County, TX, Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:34 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-682 J/kg
Mixed-layer LCL
3276 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:42 PM CDT, 36 minutes earlier. Its key messages:

  • Updated at 237 PM CDT Mon May 26 2025
  • A cold front has decreased temperatures to near normal across the region. There is a low (10-30%) chance of thunderstorms from the Big Bend, Stockton Plateau, and southeastern Permian Basin this afternoon and Tuesday. A couple thunderstorms could become severe with a threat of large hail and damaging winds.
  • Below normal temperatures are expected Wednesday through Friday. Daily afternoon thunderstorms will impact the region. The best chance of precipitation is nearest the Davis Mountains where a medium (40-60%) chance is expected most days. A lower (20-40%) chance of precipitation are anticipated elsewhere.
  • Temperatures begin to warm back above normal by this weekend with lessening thunderstorm chances. A low (10-30%) chance of precipitation will exist for much of the area, but the best chances are expected near the Davis Mountains.
Area forecast discussion, May 26, 2:42 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
242 PM CDT Mon May 26 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 237 PM CDT Mon May 26 2025

- A cold front has decreased temperatures to near normal across
  the region. There is a low (10-30%) chance of thunderstorms from
  the Big Bend, Stockton Plateau, and southeastern Permian Basin
  this afternoon and Tuesday. A couple thunderstorms could become
  severe with a threat of large hail and damaging winds.

- Below normal temperatures are expected Wednesday through Friday.
  Daily afternoon thunderstorms will impact the region. The best
  chance of precipitation is nearest the Davis Mountains where a
  medium (40-60%) chance is expected most days. A lower (20-40%)
  chance of precipitation are anticipated elsewhere.

- Temperatures begin to warm back above normal by this weekend
  with lessening thunderstorm chances. A low (10-30%) chance of
  precipitation will exist for much of the area, but the best
  chances are expected near the Davis Mountains.

&&

.UPDATE...
Issued at 237 PM CDT Mon May 26 2025

A Tornado Watch has been issued for portions of the southeastern
Permian Basin. A thunderstorm or two is expected to develop over
the next few hours over this area. There is a risk of very large
hail and damaging winds with any thunderstorms that become severe.
While this threat is lower, a tornado can't be ruled out. This
watch is in effect through this evening, but thunderstorms are
expected to exit the region later this afternoon and the watch may
be able to be cancelled early.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 156 PM CDT Mon May 26 2025

Water Vapor imagery depicts an upper-level trough located over the
Four Corners region and is expected to translate eastward throughout
the day. Simultaneously, surface analysis shows a stationary front
draped along the New Mexico/Texas border and across the Permian
Basin with a dryline extending south towards the Big Bend. This
afternoon, the aforementioned front and dryline is forecast to move
south and east respectively. Storms should fire along these
boundaries near the triple point over the far eastern Permian Basin
this afternoon around the time of maximum daytime heating and
quickly move east before sunset. A few of these storms may be
severe, with large hail and damaging winds being the main threats.
However, guidance shows that coverage should be rather low for our
area and the greatest threat for severe weather will be to the east.
As such, Pops are low (10-30%) across our far eastern counties.
Expect afternoon highs to be 5-7 degrees cooler than yesterday's
behind the cold front. Locations near/along the Rio Grande will
still see temperatures in the triple digits. The cold front drags
southward tonight and tonight's lows remain right around normal
despite increased cloud cover and mixing overnight.

Another trough moves into the area during the day Tuesday while
easterly upslope flow helps trigger the potential for more
showers/thunderstorms across the southern half of the CWA during the
afternoon. A line of storms may develop over southeast New Mexico
and move east into the Permian Basin Tuesday evening. Most storms
that develop should remain below severe thresholds. However, we can
not rule out the possibility of a few becoming strong, particularly
across the Lower Trans Pecos where the greatest shear and
instability will be. Tuesday's highs are forecast to be cooler
areawide behind the cold front. Storms are expected to continue into
the evening hours before most of the activity tapers off after
midnight. Tuesday night lows stay about the same as previous night.

Greening

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 156 PM CDT Mon May 26 2025

Forecast guidance remains consistent on a general weather pattern of
cooler temperatures and continued thunderstorm chances through the
end of the week and likely into this weekend. A large upper-level
low pressure and upstream reinforcing troughs will be maintained
over the Great Lakes region. This feature continues to help suppress
the mid-level ridge over our region. While this is occurring, a
separate upper-level low pressure and broad trough will remain off
the West Coast. This pattern maintains consistent lee troughing
across our area with reinforcing cold fronts at times. Temperatures
are to remain below normal Wednesday through Friday as a result.
Much of the area remains in the 80s and low 90s through this time
with overnight temperatures holding in the 60s. Daily afternoon and
evening thunderstorms are expected, especially nearest the Davis
Mountains. A medium (40-60%) chance of precipitation exists most
days for Davis Mountains and the surrounding area. A slightly lower
chance (20-40%) of precipitation is expected for much of the
remaining area. Severe weather may remain a threat with at least
modest instability and wind shear most days, but details and overall
confidence remain low at this time. More details on this will become
evident in future forecasts. Heading into this weekend, the West
Cost upper-level low pressure retrogrades slightly, allowing modest
mid-level ridging to overspread the region. This pushes temperatures
back to slightly above normal into the 90s for many. Afternoon
thunderstorm chances are expected to continue, but to a lesser
extent. The overall chance of precipitation will be low (10-30%)
throughout each day with the best odds nearest the Davis Mountains.
Overall, a continuation of more seasonable weather is appreciated.

-Chehak

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Mon May 26 2025

VFR conditions prevail at all terminals as cigs at HOB and MAF are
expected to clear out soon. Winds remain northerly to northeasterly
in general throughout this TAF period. Lower cigs are forecast after
midnight at HOB, MAF, and INK. Cigs should come back up again by
around 18Z Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               64  84  64  86 /  10  10  20  30
Carlsbad                 62  90  64  87 /   0  10  20  60
Dryden                   70  93  67  88 /   0  40  50  50
Fort Stockton            65  92  65  88 /   0  30  40  60
Guadalupe Pass           59  84  60  80 /   0  10  20  60
Hobbs                    59  85  59  83 /  10  10  20  40
Marfa                    55  88  57  85 /   0  20  30  70
Midland Intl Airport     65  86  64  87 /  10  10  30  40
Odessa                   65  87  64  85 /   0  10  30  40
Wink                     65  91  66  89 /   0  10  30  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....91
AVIATION...55

In the hours before

Special weather statement, May 26, 2:51 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
251 PM CDT Mon May 26 2025

TXZ063-070-262030-
Reagan TX-Glasscock TX-
251 PM CDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GLASSCOCK AND
NORTHEASTERN REAGAN COUNTIES THROUGH 330 PM CDT...

At 251 PM CDT, trained weather spotters reported a strong
thunderstorm producing a landspout 9 miles southwest of Garden City,
moving east at 20 mph.

HAZARD...Landspouts.

SOURCE...Trained weather spotters.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Garden City and Saint Lawrence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for western
Texas.

&&

LAT...LON 3164 10164 3184 10169 3193 10127 3156 10127
TIME...MOT...LOC 1951Z 262DEG 17KT 3176 10160

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

91

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:51 PM CDTSevere Thunderstorm WarningMAFBorden, Howard39 min
May 25, 9:14 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry46 min
May 25, 9:55 PM CDTSevere Thunderstorm WarningMAFScurry26 min
May 26, 2:51 PM CDTSpecial Weather StatementMAFGlasscock39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.